Kentucky, 2003Winter Weather in Kentucky, February 9 to 10, 2003
February 9 to 10, 2003 · NWS PAH · 22 events in 22 counties and zones
Two to four inches of snow fell across western Kentucky. 5 inches and nearby Herndon had 4 inches.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two to four inches of snow fell across western Kentucky. The heaviest amounts were reported along the Tennessee border east of Kentucky Lake, where Hopkinsville measured 3.5 inches and nearby Herndon had 4 inches. Most schools were closed. Numerous accidents occurred, including 48 in the Hopkinsville area (Christian County) alone. Only a handful of those accidents involved injuries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 9, 9:43 AM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 9, 9:43 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
943 AM CST SUN FEB 9 2003
CURRENT FORECAST LOOKS TO BE ON TRACK. LATEST 88D SHOWS LEADING EDGE
OF SNOW TO ABOUT THE MISSISSIPPI RIVER. POPLAR BLUFF ASOS DOWN TO AS
LOW AS 3/4 MILE WITH SNOW. ONSET WILL LIKELY BE BY THIS AFTERNOON
FROM SOUTHEAST ILLINOIS INTO SOUTHWEST INDIANA. 06 UTC GFS SHOWS BEST
LIFT ACROSS THE FA FROM NOON THROUGH MIDNIGHT...AND LINGERS OVER THE
EAST TIL ABOUT DAYBREAK MONDAY. SNOWFALL TOTALS STILL SEEM TO BE
O.K. 2 TO 4 INCHES. WILL UP POPS TO CATEGORICAL FOR TODAY AND EARLY
TONIGHT...AND UPDATE OUR WINTER WEATHER ADVISORY PRODUCT FOR THE
LATEST TRENDS.
.PAH...A WINTER WEATHER ADVISORY REST OF TODAY AND TONIGHT FOR ALL
OF THE NWS PADUCAH KY FORECAST AREA.
Hazardous weather outlook, Feb 9, 4:27 AM CST, 8 hours 33 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-101100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
427 AM CST SUN FEB 9 2003
...WINTER WEATHER ADVISORY IN EFFECT TODAY AND TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE..TODAY AND TONIGHT
SNOW WILL DEVELOP ACROSS THE REGION TODAY AND CONTINUE INTO THE
EVENING AND OVERNIGHT HOURS. TOTAL SNOW ACCUMULATIONS OF 2 TO 4
INCHES ARE EXPECTED BY EARLY MONDAY MORNING. A WINTER WEATHER
ADVISORY IS IN EFFECT FOR THE QUAD STATE AREA SUNDAY AND SUNDAY
NIGHT. REFER TO PRODUCT /SDFWSWPAH/ FOR ADDITIONAL INFORMATION
REGARDING THIS UPCOMING WINTER WEATHER EVENT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SNOW FLURRIES ARE POSSIBLE OVER THE EASTERN PORTIONS OF THE FORECAST
AREA MONDAY MORNING AND OVER THE NORTHERN HALF OF THE AREA MONDAY
NIGHT...BUT NO ACCUMULATION IS EXPECTED...THEREFORE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS THEY OBSERVE
TODAY AND TONIGHT.
JAP
Winter Weather, Ballard
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Ballard forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.058, -88.999 (the zone’s center; the record gives no point)
Winter Weather, Caldwell
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Caldwell forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.145, -87.868 (the zone’s center; the record gives no point)
Winter Weather, Calloway
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Calloway forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.621, -88.272 (the zone’s center; the record gives no point)
Winter Weather, Carlisle
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Carlisle forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.853, -88.971 (the zone’s center; the record gives no point)
Winter Weather, Christian
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Christian forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.894, -87.490 (the zone’s center; the record gives no point)
Winter Weather, Crittenden
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Crittenden forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.353, -88.097 (the zone’s center; the record gives no point)
Winter Weather, Daviess
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Daviess forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.732, -87.087 (the zone’s center; the record gives no point)
Winter Weather, Fulton
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Fulton forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.554, -89.188 (the zone’s center; the record gives no point)
Winter Weather, Graves
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Graves forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.723, -88.651 (the zone’s center; the record gives no point)
Winter Weather, Henderson
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Henderson forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.796, -87.573 (the zone’s center; the record gives no point)
Winter Weather, Hickman
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Hickman forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.678, -88.976 (the zone’s center; the record gives no point)
Winter Weather, Hopkins
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Hopkins forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.309, -87.541 (the zone’s center; the record gives no point)
Winter Weather, Livingston
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Livingston forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.210, -88.354 (the zone’s center; the record gives no point)
Winter Weather, Lyon
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Lyon forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.019, -88.083 (the zone’s center; the record gives no point)
Winter Weather, Marshall
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Marshall forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.884, -88.329 (the zone’s center; the record gives no point)
Winter Weather, McCracken
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- McCracken forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.054, -88.713 (the zone’s center; the record gives no point)
Winter Weather, McLean
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- McLean forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.529, -87.264 (the zone’s center; the record gives no point)
Winter Weather, Muhlenberg
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Muhlenberg forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.216, -87.142 (the zone’s center; the record gives no point)
Winter Weather, Todd
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Todd forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.836, -87.179 (the zone’s center; the record gives no point)
Winter Weather, Trigg
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Trigg forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.806, -87.873 (the zone’s center; the record gives no point)
Winter Weather, Union
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Union forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.659, -87.945 (the zone’s center; the record gives no point)
Winter Weather, Webster
- When
- February 9, 1:00 PM CST to February 10, 1:00 AM CST
- Where
- Webster forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 37.518, -87.683 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Alaska, February 9, 20031 death · 1 injured · 1 event
- Heavy Snow in Tennessee, February 9 to 10, 200315 events
- Winter Weather in North Carolina, February 9 to 10, 200314 events
- Heavy Snow in Tennessee, February 9 to 10, 200314 events
- Heavy Snow in New York, February 9, 2003$16,000 · 2 events
- Heavy Snow in Oklahoma, February 9, 20039 events
- Heavy Snow in Arkansas, February 9, 20037 events
- Heavy Snow in Arkansas, February 9, 20036 events
- Heavy Snow in Tennessee, February 9, 2003$6,000 · 6 events
- High Wind in Colorado, February 9 to 10, 200370 kt wind · 4 events
- Heavy Snow in Texas, February 9, 20033 events
- Heavy Snow in Alaska, February 9 to 10, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5341345, 5341388, 5341389, 5341390, 5341391, 5341392, 5341393, 5341394, 5341395, 5341396, 5341397, 5341398, 5341399, 5341400, 5341401, 5341402, 5341403, 5341404, 5341405, 5341406, 5341407, 5341408.